| Model Number |
N/A |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cause for the discordant afp results is unknown.Possible sample handling.Siemens healthcare diagnostics is investigating.The ifu states in the warning section: "warning the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably.Before changing assay methods, the laboratory must do the following: for prenatal testing, the laboratory must establish a range of normal values for the new assay based on normal serum and amniotic fluid from pregnant women with a confirmed gestational age.For cancer management, the laboratory must perform additional testing to confirm baseline values for patients being serially monitored.United states federal law restricts this device to sale and distribution by or on the order of a physician, or to a clinical laboratory; and use is restricted to, by, or on the order of a physician.Use afp results only as part of the overall clinical evaluation of a patient.Do not use afp results as the only criterion for diagnosis".The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings".
Event or Problem Description
A false low advia centaur xpt afp result was obtained for a patient sample when repeated.The initial result had a value greater than 1000 ng/ml the patient sample was repeated on the second advia centaur xpt and the result was high.The patient sample was tested in an alternate method and the result was also high.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00183 on (b)(6) 2018.On (b)(6) 2018: the customer did not request a field service engineer (fse) visit.The problem has not happened again.The advia centaur xpt was upgraded to version 1.4.The siemens region's upgrading of the advia centaur software to v1.4 would not have foreseeably addressed a contributing factor to the discordant result.Siemens healthcare diagnostics continues to investigate.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00183 on 07/06/2018.Siemens filed the mdr 1219913-2018-00183 supplemental report 1 on 09/26/2018.On 10/02/2018 additional information: the initial issue was reported as afp discordant patient results.Since this was a single instance that could not be reproduced, the issue could not be confirmed.There is also no indication that this issue was software related.The cause for the discordant afp results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.